Mississippi, 2005

Funnel Cloud in Mississippi, July 14, 2005

July 14, 2005 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 14, 1:56 AM CST, 7 hours 10 minutes earlier.

Area forecast discussion, Jul 14, 1:56 AM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 AM CDT THU JUL 14 2005

.DISCUSSION...
NOCTURNAL CROP OF SH/TS GETTING STARTED OVER THE COASTAL WATERS
THIS MORNING. 700MB TROUGH THAT HELPED TO CAUSE THE TS OVER
CENTRAL AND EAST TX WILL MOVE SLOWLY EAST AND STALL ACROSS EAST
TX. THIS BOUNDARY WILL PROVIDE AN AREA FOR WEAK DISTURBANCES TO
MOVE THROUGH...INITIATING COMPLEXES OF SH/TS WHICH WILL GET
PICKED UP IN THE MEAN FLOW BRINGING THEM EAST BOUND. NO CHANGE IN
THE 700 TROUGH POSITION IS ADVERTISED BY ANY MODELS THROUGH THE
REMAINDER OF THE RUN WHICH IS WHY QPF IS PAINTED OVER THE AREA FOR
THE NEXT SEVERAL DAYS.

ANOTHER STRANGE TREND IS THE AMOUNT OF EARLY TROPICAL ACTIVITY
IN THE ATLANTIC BASIN COMPARED TO THE PACIFIC BASIN. NO STORMS
HAVE WENT OUT INTO THE OPEN WATERS OF THE ATLANTIC EITHER THIS
YEAR. LOOKING AT HEMISPHERIC SATELLITE...IT SHOWS SOME VERY STRONG
UPPER LEVEL EASTERLIES OVER THE EXTREME EASTERN PACIFIC WHERE MOST
EAST PAC TROPICAL CYCLONE SEEDLINGS ARE BORN. THESE STRONG WINDS
ARE LOCATED FROM SOUTH AMERICA THROUGH CENTRAL AMERICA ENDING OVER
NORTHERN MEXICO. THE CARIBBEAN AND GULF ARE MAINLY UNDER UPPER
RIDGING. SIMPLY HAVENT SEEN TOO MANY TROPICAL SEASONS WITH THESE
CONDITIONS OR WHERE THE ATLANTIC IS BEATING OUT THE EAST PAC.

EMILY STILL ON ITS WESTERLY COURSE AND GLOBAL MODELS CONTINUE TO
BE IN STRONG AGREEMENT IN HAVING HER TRACK WNW ACROSS THE
CARIBBEAN BEFORE FALLING ONTO THE YUCATAN PEN EARLY ON THE 18TH.
WILL NOT SPECULATE ON WHERE SHE WILL GO AFTERWARDS BUT WILL SIMPLY
HAVE TO SEE IF THE TEXAS TROUGH CONTINUES TO BE A STRONG AS THE
GLOBAL SUITE ARE ADVERTISING.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  73  88  73 /  60  30  60  30
BTR  89  75  89  76 /  60  30  60  30
MSY  90  78  90  78 /  60  30  50  30
GPT  89  75  87  76 /  60  30  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

17
Hazardous weather outlook, Jul 14, 5:15 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 AM CDT THU JUL 14 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141600-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
615 AM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY THROUGH THIS EVENING. A FEW COULD BE
LOCALLY STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS COULD BE LOCALLY
STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

17

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 15:08 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harrison

When
July 14, 9:06 AM CST
Where
Harrison County, D Iberville
Reported by
LAW ENFORCEMENT
Coordinates
30.416, -89.082 (the zone’s center; the record gives no point)

A funnel cloud was reported by the Biloxi Police Department.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463237.